Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent diarrhoea

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2149 Questions

default
Posted on Tue, 20 Oct 2015 in Digestion and Bowels
Question: why would i have diarrhea after i eat? - also drinking....but EVVERYTIME , almost, after i eat
doctor
Answered by Dr. Saddiq Ulabidin 7 hours later
Brief Answer:
Irritable bowel syndrome

Detailed Answer:
Hi! Welcome to health care magic.

Based on the history you shared and you age group it seems as if you are suffering from irritable bowel syndrome.

Few of these measures may help:

You can use Antispasmodic drugs like drotaverine or hyoscyamine for any associated crampy feeling.

Anti motility agents like loperamide for diarrhoea and reducing bowel movement can be used after recommendations of your GP.

If any signs of fever or blood in stool is present, dont use loperamide and start treatment for infectious causes with metronidazole and ciprofloxacin after discussing with your GP.

Using high fibre diets or fibre supplements like ispaghol husk two or three times daily will help.

Restricting lactulose and fructose containing diets, specially reducing milk and dairy products to minimal will show some benefits.

Clear water restriction for a day or two and switching to ORS will help to decrease symptoms caused by over absorption of water in intestinal cells causing conditions like osmotic diarrhea.

Hoping you a speedy recovery. Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Fibre supplements

doctor1 MD

Hi My dad is 67 years old . He has chronic diabetes. Recently we admitted him in a hospital cos there was fluid around his heart and abdomen area. He was also having constipation for 2 weeks. Only whenThe doctor gives him enema he passed stool.he was suggested for colonoscopy. Since his sugar level dropped he didnt go for it. Last week they gave him fibre supplement and his bowel movement is regular for the past 1 weeek. But the issue now is along with his stool he passes some flat ribbon like structure. it came once in the morning and noon along with the stool. is it something serious!

doctor1 MD

Hi. I am 20 F and i have been suffering from piles for about a month now. I have been taking fiber supplements and applying preparation H. The pain and discomfort has considerably gone down but there is still blood in the tissue so i am worried but i am feeling much better. initially the color of my stools was dark but now is coming back to normal.Am i healing? Is there any other medication i can take? Or should i see a doc?

doctor1 MD

gluten intolerant
hi doctor,

I'm a 25 year old Asian woman. I have had constipation and acne problems all my life. I eat a lot of veggies, fruits and wholegrain. I've been taking fibre supplements too but nothing helped. In the last few years I also have irregular period, but this time its my longest (5 months since my last period). I've seen doctors and did blood test, they think I have pcos, but the ultrasound showed I have no cyist. Lastly I've heard about gluten intolerant, and this can lead to all my problems, is it true gluten can cause constipation, acne and miss period? how do I know for sure that I am allergic to gluten?

Thank you.

Helena

doctor1 MD

I have been taking Cholestoff for 6 months. For the past 2 months, I've suffered from hard stools and constipation. I have a high fiber diet, get plenty of exercise and drink lots of fluids. I've recently added fiber supplements to my diet which have been of no help. Is it possible that the Cholestoff is causing this problem?

doctor1 MD

I have just farted a small amount of mucus with pinkish blood. I do have diverticulitis , are the two issues linked?

doctor1 MD

due to hyper acidity i am facing short breathing and suffocation heart palpitation allopathy dr gave me deriphril m to cure acidity but after that created abo e i am having bp, kidney stone, cyst in kidney what s best aurvedic medicine

doctor1 MD

Blood in stool ...bleeding for 5 days.what may be the causes